Feeling Sick everyday

  • 11 replies
  • 46 subscribers
  • 688 views

HI Im just wondering if anyone who has already been trough treatment still feels sick everyday, nausea or vomiting or just has to go to bed a lot.

My partner has had chemo & surgery which all finished over a year ago, he was gettting better gained the weight etc but this last while im finiding hes back in bed everyday and always feeling ill, he dos get dumping and is trying to control it but even that aside its hard to deal with him being in bed a lot and just not really in the mood to do anything im wondering is this an issue should he still be ill everyday? 

He has an app face toface finally on 21st Nov so not long to go but when people ask he says hes fine, this is not what I see, I think hes going backwards?

Thanks for any input

  • Hi Samantha, I have only had 4 rounds of chemo. The first was the worst, not sick but in bed a lot with bad headache. Pins and needles were my worst side effects plus horrible taste in mouth. They reduced strength of chemo on my last round this week which has helped a lot. Everybody is different but your partner should be feeling better given the treatment was over a year ago. 

    The drugs they use are very strong and side effects are inevitable I think

    Hope you get some answers at your appointment

    Best wishes

    Dean

  • Thank you Dean, he also had reduced chemo at the end but that was Sept 22..

    Hes only started to get pins and needles this last 3/4 weeks which is strange, I guess we need to wait to the hospital appointment, i worry too much Slight smile

  • Hi Samantha, of course you will worry it's natural to. It is very strange it's over a year since treatment and these side effects are happening but maybe the chemo drugs last longer in your system than we think. My pins and needles were quite painful that's why they reduced the strength. They said it was to avoid long term nerve damage. I'm sure they will get to the bottom of it all for you

    Wish you lots of luck

  • Hi Samantha 

    I had my op last October so I am just over a year post op now and I feel I have hit a wall.  I have stomach pains, nausea and diarrhoea everyday even though I do everything I have been advised to avoid dumping etc.  I am getting very tired and struggle to stay awake in the evenings.  I have recently gone back to work so was putting the tiredness down to that but even on days off it’s all a lot more effort now

    I am hoping this is still part of the recovery and our bodies catching up or adjusting so will happen at difficult times for everyone. 

    i have my first year check up tomorrow so will be discussing it and if they say anything that could help I will let you know. 

  • Thank you very much, as im getting very worried, my partner seems to have gone backwards.  5/6 months ago he was flying and now he cant seem to keep upright hes not sleeping at night either and having to lie down after he eats again, im glad he has an app soon but they always say because hes not losing weight that hes fine.   I feel helpless and just worry everyday that its back.

    Thank you so much I would appreciate that x

  • Hi 

    i am back from my appointment and been told feeling tired and hitting a wall is normal as we have been through so much.  They believe the issues with my diarrhoea, stomach ache etc. sound like dumping and have recommended a high protein diet with few carbs (I can reintroduce them later) to see if that may help. To be fair when we discussed my diet I have been eating more carbs than I realised so this is worth a go.  They say some people have a harder time adjusting than others so it can take longer.  Given this and a couple of other things they are going to see me again in a few months and not leave it the six months which I thought was good.

    the other thing I did discuss was my mood which has dropped recently and they are referring me to their specialist counsellor, just thinking how all of this must be getting you both down I know it is me. Also to note I am still losing weight but they don’t seem concerned about it.

    Good luck with your appointment I hope they can offer some help and reassurance.

  • Hi JacPop,

    Just read this. So pleased for you. That must give you some reassurance that your going ok.

    Best regards for your continued recovery.

    Geo 

  • Hi JacPop I'm due to have my op to remove tumour this December. I've had 4 rounds of chemo and a scan next week will see what it's done. I know there will be 4 more rounds next year  but they reduced the last round as bad pins and needles. It was quicker to recover this time so I'm hoping the treatment next year will be the same.

    Wasn't aware you can get problems a year after but I guess everyone is different.

    Hope you cony to feel better

    Best wishes

    Dean

  • HI, thanks for coming back to me, sounds the same as my partner he does eat too much carbs now you say that, I must try get him to adjust and see if that helps.  He used to be like a body builder so in his head he still needs as much carbs and protein but this must be causing him problems, hes struggling to get his head around not being able to be as big as before (though hes not far off it) 

    Glad youe getting some help and being seen again sooner I hope the counsellor can help you Slight smile

  • We didnt realise about all the problems after until it happened, but atm I would just concentrate on whats going on with yourself and getting through the operation as you say everyone is different.

    Dumping is the main one my partner has had to deal with and I just kept reading about it however it seems not everyone gets it.  

    I hope the op goes well for you and recover is quick enough Slight smile